Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Increased short-term risk of thrombo-embolism or death after interruption of warfarin treatment in patients with atrial fibrillation

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Incidence of acute myocardial infarction-related cardiogenic shock during corona virus disease 19 (COVID-19) pandemic

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Imidazole propionate is increased in diabetes and associated with dietary patterns and altered microbial ecology

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Hypertension, cardiovascular disease and cause of death in Danish living kidney donors: matched cohort study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Catheter ablation and mortality, stroke and heart failure readmission with atrial fibrillation

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer
AimsIt is presently unknown whether patients with atrial fibrillation (AF) are at increased risk of thrombo-embolic adverse events after interruption of warfarin treatment. The purpose of this study was to assess the risk and timing of thrombo-embolism after warfarin treatment interruption.Methods and resultsA retrospective, nationwide cohort study of all patients in Denmark treated with warfarin after a first hospitalization with AF in the period 1997-2008. Incidence rate ratios (IRRs) of thrombo-embolic events and all-cause mortality were calculated using the Poisson regression analyses. In total, 48 989 AF patients receiving warfarin treatment were included. Of these, 35 396 patients had at least one episode of warfarin treatment interruption. In all, 8255 deaths or thrombo-embolic events occurred during treatment interruption showing an initial clustering of events with 2717, 835, 500, and 427 events occurring during 0-90, 91-180, 181-270, and 271-360 days after treatment interruption, respectively. Correspondingly, the crude incidence rates were 31.6, 17.7, 12.3, and 11.4 events per 100 patient-years. In a multivariable analysis, the first 90-day interval of treatment interruption was associated with a markedly higher risk of death or thrombo-embolism (IRR 2.5; 95% confidence interval 2.3-2.8) vs. the interval of 271-360 days.ConclusionIn patients with AF, an interruption of warfarin treatment is associated with a significantly increased short-term risk of death or thrombo-embolic events within the first 90 days of treatment interruption.
OriginalsprogEngelsk
TidsskriftEuropean Heart Journal
Vol/bind33
Udgave nummer15
Sider (fra-til)1886-1892
ISSN0195-668X
DOI
StatusUdgivet - 2012

ID: 33245155